Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Endomorphism rings of completely
pure-injective modules


Authors: José L. Gómez Pardo and Pedro A. Guil Asensio
Journal: Proc. Amer. Math. Soc. 124 (1996), 2301-2309
MSC (1991): Primary 16S50; Secondary 16D50, 16E60, 16P60, 16S90
DOI: https://doi.org/10.1090/S0002-9939-96-03240-6
MathSciNet review: 1307555
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $R$ be a ring, $E=E(R_R)$ its injective envelope, $S=% \operatorname {End}(E_R)$ and $J$ the Jacobson radical of $S$. It is shown that if every finitely generated submodule of $E$ embeds in a finitely presented module of projective dimension $\le 1$, then every finitley generated right $S\slash J$-module $X$ is canonically isomorphic to $% \operatorname {Hom}_R(E,X\otimes _S E)$. This fact, together with a well-known theorem of Osofsky, allows us to prove that if, moreover, $E\slash JE$ is completely pure-injective (a property that holds, for example, when the right pure global dimension of $R$ is $\le 1$ and hence when $R$ is a countable ring), then $S$ is semiperfect and $R_R$ is finite-dimensional. We obtain several applications and a characterization of right hereditary right noetherian rings.


References [Enhancements On Off] (What's this?)

  • [1] R. R. Colby and E. A. Rutter, Jr., Generalizations of QF-3 algebras, Trans. Amer. Math. Soc. 153 (1971), 371--386. MR 42:4581
  • [2] C. Faith, Embedding modules in projectives, Lecture Notes in Math., vol. 951, Springer-Verlag, New York, 1982 pp. 21--39. MR 84i:16001
  • [3] J. L. Gómez Pardo, Nguyen V. Dung, and R. Wisbauer, Complete pure injectivity and endomorphism rings, Proc. Amer. Math. Soc. 118 (1993), 1029--1034. MR 93j:16003
  • [4] K. R. Goodearl, Embedding nonsingular modules in free modules, J. Pure Appl. Algebra 1 (1971), 275--279. MR 45:8675
  • [5] ------, Ring theory, Marcel Dekker, New York, 1976. MR 55:2970
  • [6] L. Gruson and C. U. Jensen, Dimensions cohomologiques relieés aux foncteurs $\varprojlim ^{(i)}$, Lecture Notes in Math., vol. 867, Springer-Verlag, Berlin and New York, 1981, 234--294. MR 83d:16026
  • [7] R. Kielpinski and D. Simson, On pure homological dimension, Bull. Acad. Polon. Sci. 23 (1975), 1--6. MR 53:10872
  • [8] B. L. Osofsky, Rings all of whose finitely generated modules are injective, Pacific J. Math. 14 (1964), 645--650. MR 28:5090
  • [9] ------, Noninjective cyclic modules, Proc. Amer. Math. Soc. 19 (1968), 1383--1384. MR 38:185
  • [10] E. A. Rutter, Jr., QF-3 rings with ascending chain condition on annihilators, J. Reine Angew. Math. 277 (1975), 40--44. MR 53:520
  • [11] B. Stenström, Rings of quotients, Springer-Verlag, Berlin and New York, 1975.
  • [12] B. Zimmermann-Huisgen and W. Zimmermann, Algebraically compact rings and modules, Math. Z. 161 (1978), 81--93. MR 58:16792

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16S50, 16D50, 16E60, 16P60, 16S90

Retrieve articles in all journals with MSC (1991): 16S50, 16D50, 16E60, 16P60, 16S90


Additional Information

José L. Gómez Pardo
Affiliation: Departamento de Alxebra, Universidade de Santiago, 15771 Santiago de Compostela, Spain
Email: pardo@zmat.usc.es

Pedro A. Guil Asensio
Affiliation: Departamento de Matematicas, Universidad de Murcia, 30100 Espinardo, Murcia, Spain
Email: paguil@fcu.um.es

DOI: https://doi.org/10.1090/S0002-9939-96-03240-6
Received by editor(s): June 23, 1994
Received by editor(s) in revised form: October 5, 1994, and November 29, 1994
Additional Notes: Work partially supported by the DGICYT (PB93-0515, Spain). The first author was also partially supported by the European Community (Contract CHRX-CT93-0091)
Communicated by: Ken Goodearl
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society